Journal of Computer Engineering and Informatics          
Journal of Computer Engineering and Informatics(JCEI)
ISSN:2307-0072(Print)
ISSN:2307-0064(Online)
Frequency: Quarterly
Website: www.academicpub.org/jcei/
The Stone Theorem on Pairwise Paracompactness of Quasi-metrizable Spaces
Full Paper(PDF, 213KB)
Abstract:
The semantic values of programs or the data stored in a computer are usually rather discrete. Metrics can be used to study how these values relate to each other. In addition, we sometimes use a metric or generalizations of it to help us understand how discrete data stored inside a computer relate to the continuous real word. Paracompactness is an important topological property of metric spaces as it extends the benefits of finiteness to infinite sets. In this paper, A. H. Stone’s Theorem, that every metric space is paracompact, is extended to quasi-metric spaces. Generally, inter alia, paracompactness in asymmetric topological spaces is related to locally finite topological spaces, which play an important role in digital topology and network science.
Keywords:Quasi-pseudometrizable Space; Locally Finite (Spaces); Pairwise Paracompact
Author: Athanasios Athanasios Andrikopoulos1
1.Department of Economics, University of Ioannina, 26500 Ioannina, Greece
References:
  1. Smyth M., “Quasi-uniformities: Reconciling domains with metric spaces,” 3rd Workshop on Mathematical Foundations of Programming Language Semantics, Lecture Notes in Computer Science, vol. 298, Springer, Berlin, 1987.
  2. Brattka V. and Weihrauch K., “Computability on subsets of Euclidean space I: Closed and compact subsets,” Theoret. Comp. Sci., vol. 219, pp. 65-93, 1999.
  3. Brattka V. and Presser G., “Computability on subsets of metric spaces,” Theoret. Comp. Sci., vol. 305, no. 1, pp. 43-76, 2003.
  4. García-Raffi M., L. Romaguera S., and Sánchez-Pérez A. E., “Sequence spaces and asymmetric norms in the theory of computational complexity,” Math. Comput. Modelling, vol. 36, no. 1-2, pp. 1-11, 2002.
  5. García-Raffi M. L., Romaguera S., and Sánchez-Pérez A. E., “Weak topologies on asymmetric normed linear spaces and non-asymptotic criteria in the theory of complexity analysis of algorithms,” J. Anal. Appl., vol. 2, no. 3, pp. 125-138, 2004.
  6. Romaguera S. and Schellekens M., “Quasi-metric properties of complexity spaces,” Topology Appl., vol. 98, no. 1-3, pp. 311-322, 1999.
  7. Romaguera S. and Schellekens M., “The quasi-metric of complexity convergence,” Quaest. Math., vol. 23, no. 3, pp. 359-374, 2000.
  8. Romaguera S. and Schellekens M., “Duality and quasi-normability for complexity spaces,” Appl. Gen. Topol., vol. 3, no. 1, pp. 91-112, 2002.
  9. Dieudonné J., “Une généralisation des espaces compacts,” J. Math. Pures Appl., vol. 23, pp. 65-76, 1944.
  10. Stone H. A., “Paracompactness and product spaces,” Bull. Amer. Math. Soc., vol. 54, pp. 977-982, 1948.
  11. Kelly J. C., “Bitopological spaces,” Proc. Lond. math. Soc, vol. 13, pp. 71-89, 1963.
  12. Arenas G. F., “Alexandroff spaces,” Acta Math. Univ. Comenianae, vol. LXVIII, no. 1, pp. 17-25, 1999.
  13. Alexandroff P., Diskrete Raume, Mat. Sb. (N.S.), vol. 2, pp. 501-518, 1937.
  14. Fletcher P., Hoyle B. H., and Patty W. C., “The comparison of topologies,” Duke Math. J., vol. 36, pp. 325-331, 1969.
  15. Datta C. M., “Paracompactness in bitopological spaces and an application to quasi-metric spaces,” Indian J. Pure Appl. Math., vol. 6, no. 8, pp. 685-690, 1977.
  16. Rudin E. M., “A new proof that metric spaces are paracompact,” Proc. Amer. Math. Soc., vol. 20, p. 603, 1969.
  17. Kovalevsky V., “Geometry of Locally Finite Spaces”, Publishing House, Berlin, Germany, 2008.
  18. Kovalevsky V., “Axiomatic Digital Topology,” Journal of Mathematical Imaging and Vision, vol. 26, pp. 41-58, 2006.
  19. Dominguez E. and Frances A., “Digital and Image Geometry,” Lecture Notes in Computer Science, vol. 2243, pp. 3-16, 2000.
  20. Kovalevsky V., Finite topology as applied to image analysis, Comput. Vision, Graphics, Image Process, vol. 46, pp. 141-161, 1989.